It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-05-2009, 04:43 PM   #1
Newbie
(male)
 
Join Date: Sep 2009
Location: Houston TX
Posts: 1
Dcrowder HB User
Iodoral Side Effects, Fast Pulse! Help!!!!!

Ok like anyone else here I'm looking for answers and scared to death. This last Monday I went to a alt health doc and he said, Dustin you sound to me like you need to be taking a Thyroid hormone and cortisol etc. He more or less said I"m out of whack and this is why you don't have any energy. So he gave me Naturecure thyroid and Iodoral 12.5 I think.

Anyway I"m very hyper sensitive to medication. So I didn't start taking anything other then the Iodoral. So Tuesday I took 1 pill , Wednesday I took 1 pill in the morning and 1 pill at night forgot I took one that morning.

Then it happened I noticed my pulse was elevated to 85 to 95 bpm and I had a nasty taste on my tongue and it felt swollen. I didn't take a pill the next day or since.

Its been 48hrs since I had any in my system but my pulse won't go down and I never took anything other then Iodoral. From what I have read its a side effect of having a adrenline issue, which makes since.

My problem is now I have a high pulse and it normally runs 72bpm all the time. Its making me crazy scared and the doc says hey your 29 yrs old don't worry it will pass and you will be fine.

Any advise to make me feel better over the weekend.

Dustin

 
Old 09-06-2009, 07:53 AM   #2
Senior Veteran
(female)
 
Join Date: May 2008
Location: AZ
Posts: 2,255
javelina HB Userjavelina HB Userjavelina HB User
Re: Iodoral Side Effects, Fast Pulse! Help!!!!!

Did your doctor do any labs to confirm his suspicions about your thyroid state? I know we tend to go by symptoms regarding treatment but we also have the technology to confirm whether or not we have low amounts of thyroid hormones in our blood or if we have an autoimmune thyroid disease.

Idoral is an iodine suppliment. If you have Hashimoto's disease you may not be able to tolerate any supplimental iodine. It sounds like that may be the case for you. I wasn't able to find "Naturecure" thyroid but I suspect it's an OTC brand?

Get the right bloodwork done, a Free T3, Free T4, the antibody tests TPO-Ab and TG-Ab. You should also get a saliva cortisol test just to check your adrenals (your holistic doc may have those-- but avoid Diagnos-tech tests, my naturopath gave me one and it was seriously out of whack). You need to be at the top third of the range of the Free T tests. Then I would recommend you treat with a prescription natural thyroid hormone replacement if you have hypothyroidism. The OTC stuff isn't as closely regulated and very weak, not to mention a whole lot more money in most cases.

Your pulse rate isn't overly high. Mine can go up to as much as 140 at times so don't get too freaked out . Discontinue the Idoral and the thyroid stuff, get the labs done to see if you need thyroid treatment. You may need to find a better doctor as well because I find it concerning that your present one treated you without confirming you were actually in need of it (if that's what he did...)

Hope this helps!

 
Sponsors Lightbulb
   
Old 09-20-2009, 04:36 PM   #3
Newbie
(female)
 
Join Date: Sep 2009
Location: Norman, OK
Posts: 6
earthview HB User
Re: Iodoral Side Effects, Fast Pulse! Help!!!!!

I have just started taking Iodoral. I have Hashimotos, and am tolerating it well.

You should definitely check with your doctor if you are uncomfortable about anything you are taking.

Re the Tongue thing: One thing that can happen when you start taking Iodine is that your body starts detoxing various other halogens, particularly bromide, but also built up fluoride. You need to be sure to drink plenty of water to make sure your body can flush the toxins from your system, or you will find various side effects from having all these halogens (and some heavy metals) suddenly flowing around your system. Often when we are detoxing our tongues are an indication. The tongue will get a white coating, get a bad taste...

But it probably shouldn't swell. That might be a more serious reaction, either to the iodine or to the toxins you are sloughing off. Very few people are allergic to iodine, but there are some. So before you take any more, make sure you talk to your doc and have it checked out. Often the reaction is more to the increased release of the halogens, but you might be one of the few who actually has trouble with iodine. If you are sensitive to iodine, but not allergic there is apparently an acupressure technique that can help... and there are also other forms (liquid, or kelp) that allow you to get increased iodine, but at a much smaller dosage.

 
Old 09-20-2009, 10:52 PM   #4
Senior Veteran
(female)
 
Join Date: Mar 2003
Location: Australia
Posts: 3,987
Audrey-B HB UserAudrey-B HB UserAudrey-B HB UserAudrey-B HB UserAudrey-B HB User
Re: Iodoral Side Effects, Fast Pulse! Help!!!!!

Feeling very tired and run down can be due to thyroid and/or adrenal issues. On the other hand if your ferritin (iron stores) are low then that will make you tired too.

I've got Hashimoto's and my iodine levels were quite low and i've been taking pure iodine drops (Aqueous Iodine Solution) for a full year now and i've had no adverse side effects.

To determine whether you need iodine you ought to do a urine sample for the lab to process. Even better is a 24hr iodine load test. Blood tests for iodine are not too accurate, urine tests are better.

I gather you are seeing an alternate doctor? Often they are good, but they can't do pathology requests to run the required tests and they only go off symptoms, unless you have already had testing done and you take your test results to them.

It would be an idea to visit an actual doctor and get the tests run which javelina mentioned for thyroid and adrenals. Adrenal issues can be more bothersome than even thyroid issues when it comes to feeling tired.

In addition, it's always a good idea to have your Vitamin D, ferritin and B12 checked. You need to be up at the higher end of the labs for all three of these, while most doctors wont care if you are sitting at the bottom or middle, so long as you are "within range".

 
Closed Thread

Tags
high pulse, iodoral, side effects



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 01:57 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!